Low mach number limit of viscous compressible magnetohydrodynamic flows

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

121 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)1272-1294
Journal / PublicationSIAM Journal on Mathematical Analysis
Volume41
Issue number3
Publication statusPublished - 2009
Externally publishedYes

Abstract

The relationship between the compressible magnetohydrodynamic flows with low Mach number and the incompressible magnetohydrodynamic flows is investigated. More precisely, the convergence of weak solutions of the compressible isentropic viscous magnetohydrodynamic equations to the weak solutions of the incompressible viscous magnetohydrodynamic equations is proved as the density becomes constant and the Mach number goes to zero; that is, the corresponding incompressible limits are justified when the spatial domain is a periodic domaIN, the whole space, or a bounded domain. © 2009 Society for Industrial and Applied Mathematics.

Research Area(s)

  • Compressible magnetohydrodynamic equations, Incompressible magnetohydrodynamic equations, Isentropic, Low Mach number, Weak solutions